MAUDE Adverse Event Report: ZIMMER DENTAL IMPL TAPERED SP 3.7MM 14M M OCTAGON; DENTAL IMPLANT

ZIMMER DENTAL IMPL TAPERED SP 3.7MM 14M M OCTAGON; DENTAL IMPLANT
Catalog Number SPB14
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The doctor reports that the implant packaging is intact, but upon opening it, he realizes that the implant is missing from inside the packaging.No impact to the patient.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).G4: premarket identification k011245/k002188.
 
Additional Manufacturer Narrative
Zimvie complaint number(b)(4).The following fields have been updated: b4: date of this report.B5: describe event or problem.G3: date received by manufacturer.G6: type of report.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H6: adverse event problem.H10: additional narrative.Zimvie received one (1) spb14, (impl tapered sp 3.7mm 14m m octagon) for evaluation.Visual evaluation was performed, the returned implant packaging was identified as reported.The outer box lid was observed damaged, and a piece of tape was attached to the top.The inner vial was missing / not returned, and the outer vial tamper seal / ring was broken.There was no implant inside the inner vial / not returned.Device history record (dhr) review was completed for the subject lot number 2022091314.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022091314 for similar events and no other complaint was identified.Review completed utilizing keywords: dental: packaging: incorrect component quantity.Based on the investigation and risk management file review, the most likely root cause determined was likely improper handling of product outside of zimvie controls.Therefore, based on the available information, a packaging malfunction could not be verified.The implant vials tamper seal was broken.There was no implant inside the vial.The reported coob/event was non-verifiable since the condition of the product/packaging received by the customer was unknown.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
IMPL TAPERED SP 3.7MM 14M M OCTAGON
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key22123214
Report Number0002023141-2025-01474
Device Sequence Number6950842
Product Code DZE
UDI-Device Identifier00889024017191
UDI-Public(01)00889024017191(17)270928(10)2022091314
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082639
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberSPB14
Device Lot Number2022091314
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic